Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

hey I'm Matt, and I have a problem/ question and am wondering if anyone can help me out. So i've had acne for about 3 years now. I'm 16 and in the past 6 months my acne has developed into cystic acne. Topicals, pills, and other treatments seemed to do nothing so last month I started Accutane (claravis). The first month went pretty well, I started on 20 mg and only experienced chapped lips and some dry skin. Towards the 3 - 4 week i started seeing improvement. I had almost no active acne and my cysts were shrinking and red marks were fading. However, at the start of the 2nd month, my doctor bumped me up to 40 mg, (2 20 mg pills a day) and switched me to Amnesteem because she said it had less side effects. However, during the first day of the 2 20 mg amnesteem pills, i noticed what i think is less improvement. While, i still have no active acne, my face became red, and my red marks were more visible and I looked almost sunburnt. I dont know if its the new brand or the 40 mg, but i wanna know what the HELL is going on haha. My doc did say that i would probably get dryer during the first 3- 5 days, but im not sure if this is what she meant. Thanks

Share this post


Link to post
Share on other sites

I think it's the fact that you were bumped from 20mg to 40mg. When I was being prescribed accutane, my doc said that the side effects are directly proportional to the dosage you're taking.

For example, if you're taking 20mg and get "x" side effects, being pumped to 40mg will give you "2x" side effects. Also, most people do experience a purge when being bumped up in dosage during the first couple of months. Give it time, let the medicine do it's trick.

My derm said there's no real difference between amnesteem and claravis. She told me to go get any of the generics available, as they all pretty much do the same thing.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×